Limits...
Fixed drug eruption to sitagliptin.

Gupta M, Gupta A - J Diabetes Metab Disord (2015)

Bottom Line: Fixed drug eruption is a common adverse effect seen with various drugs notably antibiotics, antiepileptics and non-steroidal anti-inflammatory drugs.Herein we report a case of Sitagliptin induced fixed drug eruption in a 46 year old female who developed circumscribed, erythematous macules all over the body within one week of initiation of Sitagliptin.The lesions resolved with residual hyperpigmentation on cessation of the drug.

View Article: PubMed Central - PubMed

Affiliation: Sudhaa Skin Centre, Jammu, 180019 India.

ABSTRACT
Fixed drug eruption is a common adverse effect seen with various drugs notably antibiotics, antiepileptics and non-steroidal anti-inflammatory drugs. Herein we report a case of Sitagliptin induced fixed drug eruption in a 46 year old female who developed circumscribed, erythematous macules all over the body within one week of initiation of Sitagliptin. The lesions resolved with residual hyperpigmentation on cessation of the drug. The diagnosis was confirmed by an oral provocation test which led to a reactivation of the lesions. To the best of our knowledge, this is the first case of fixed drug eruption to Sitagliptin reported in the literature.

No MeSH data available.


Related in: MedlinePlus

Increased erythema over pre-existing hyperpigmented lesions after oral provocation test.
© Copyright Policy - open-access
Related In: Results  -  Collection

License 1 - License 2
getmorefigures.php?uid=PMC4376512&req=5

Fig3: Increased erythema over pre-existing hyperpigmented lesions after oral provocation test.

Mentions: A 46 year-old woman presented in our centre with a three day history of multiple red colored skin lesions which were progressive and were associated with itching and burning sensation. On taking the detailed history, it was revealed that the patient had been suffering from type II diabetes mellitus for the past three years and was being managed with tablet metformin 500 mg twice daily, but one week prior to the onset of skin lesions the patient was also started on tablet Sitagliptin 50 mg/day by her physician in view of the poor glycemic control. After the sixth dose of Sitagliptin, patient noticed multiple circumscribed, reddish lesions over the lips and hands which were associated with burning sensation, which over the next two days progressed to involve the trunk and lower extremities. There was no history of any other drug intake prior to the eruption or any similar lesions in the past. On muco-cutaneous examination, multiple circumscribed erythematous and hyperpigmented round macules were present over the lips, trunk and the extremities whereas the oral and genital mucosae showed the presence of well defined erosions (Figure 1). Nails and hair examination revealed no abnormality. Laboratory tests, including full blood count and biochemistry profile including liver and renal functions, were within normal limits, except for blood glucose, with a value of 167 mg/dl. A skin biopsy was performed and the histopathological examination revealed a dense band like lymphocytic infiltrate, perivascular inflammatory infiltrate, eosinophils and increased pigment incontinence suggestive of fixed drug eruption (Figure 2). At this junction, a diagnosis of FDE was made and all the drugs were discontinued and the patient was started on Prednisolone 40 mg/day and Glimepride. Five days after initiation of oral corticosteroids, the lesions subsided with residual hyperpigmentation. Two weeks later, oral provocation was done, after taking informed consent, and initially metformin was given in full therapeutic dose but no recurrence was observed. After another two weeks, patient was administered Sitagliptin 50 mg and within six hours of administration, there was recurrence of lesions in the form of itching and erythema over the residual pigmented lesions (Figure 3). The patient was again started on a short course of oral corticosteroids and antihistamines which led to clearance of lesions. Causality assessment was carried out using the Naranjo’s scale and the World Health Organization (WHO)‑Uppsala Monitoring centre (UMC) Criteria after which we came to a conclusion that Sitagliptin was the “probable” (Naranjo’s score 6) cause of this adverse drug reaction [2,3]. Keeping in view her medical history and the nature of lesions, a diagnosis of FDE secondary to Sitagliptin was made and the patient was counseled regarding further avoidance of the drug.Figure 1


Fixed drug eruption to sitagliptin.

Gupta M, Gupta A - J Diabetes Metab Disord (2015)

Increased erythema over pre-existing hyperpigmented lesions after oral provocation test.
© Copyright Policy - open-access
Related In: Results  -  Collection

License 1 - License 2
Show All Figures
getmorefigures.php?uid=PMC4376512&req=5

Fig3: Increased erythema over pre-existing hyperpigmented lesions after oral provocation test.
Mentions: A 46 year-old woman presented in our centre with a three day history of multiple red colored skin lesions which were progressive and were associated with itching and burning sensation. On taking the detailed history, it was revealed that the patient had been suffering from type II diabetes mellitus for the past three years and was being managed with tablet metformin 500 mg twice daily, but one week prior to the onset of skin lesions the patient was also started on tablet Sitagliptin 50 mg/day by her physician in view of the poor glycemic control. After the sixth dose of Sitagliptin, patient noticed multiple circumscribed, reddish lesions over the lips and hands which were associated with burning sensation, which over the next two days progressed to involve the trunk and lower extremities. There was no history of any other drug intake prior to the eruption or any similar lesions in the past. On muco-cutaneous examination, multiple circumscribed erythematous and hyperpigmented round macules were present over the lips, trunk and the extremities whereas the oral and genital mucosae showed the presence of well defined erosions (Figure 1). Nails and hair examination revealed no abnormality. Laboratory tests, including full blood count and biochemistry profile including liver and renal functions, were within normal limits, except for blood glucose, with a value of 167 mg/dl. A skin biopsy was performed and the histopathological examination revealed a dense band like lymphocytic infiltrate, perivascular inflammatory infiltrate, eosinophils and increased pigment incontinence suggestive of fixed drug eruption (Figure 2). At this junction, a diagnosis of FDE was made and all the drugs were discontinued and the patient was started on Prednisolone 40 mg/day and Glimepride. Five days after initiation of oral corticosteroids, the lesions subsided with residual hyperpigmentation. Two weeks later, oral provocation was done, after taking informed consent, and initially metformin was given in full therapeutic dose but no recurrence was observed. After another two weeks, patient was administered Sitagliptin 50 mg and within six hours of administration, there was recurrence of lesions in the form of itching and erythema over the residual pigmented lesions (Figure 3). The patient was again started on a short course of oral corticosteroids and antihistamines which led to clearance of lesions. Causality assessment was carried out using the Naranjo’s scale and the World Health Organization (WHO)‑Uppsala Monitoring centre (UMC) Criteria after which we came to a conclusion that Sitagliptin was the “probable” (Naranjo’s score 6) cause of this adverse drug reaction [2,3]. Keeping in view her medical history and the nature of lesions, a diagnosis of FDE secondary to Sitagliptin was made and the patient was counseled regarding further avoidance of the drug.Figure 1

Bottom Line: Fixed drug eruption is a common adverse effect seen with various drugs notably antibiotics, antiepileptics and non-steroidal anti-inflammatory drugs.Herein we report a case of Sitagliptin induced fixed drug eruption in a 46 year old female who developed circumscribed, erythematous macules all over the body within one week of initiation of Sitagliptin.The lesions resolved with residual hyperpigmentation on cessation of the drug.

View Article: PubMed Central - PubMed

Affiliation: Sudhaa Skin Centre, Jammu, 180019 India.

ABSTRACT
Fixed drug eruption is a common adverse effect seen with various drugs notably antibiotics, antiepileptics and non-steroidal anti-inflammatory drugs. Herein we report a case of Sitagliptin induced fixed drug eruption in a 46 year old female who developed circumscribed, erythematous macules all over the body within one week of initiation of Sitagliptin. The lesions resolved with residual hyperpigmentation on cessation of the drug. The diagnosis was confirmed by an oral provocation test which led to a reactivation of the lesions. To the best of our knowledge, this is the first case of fixed drug eruption to Sitagliptin reported in the literature.

No MeSH data available.


Related in: MedlinePlus